Thunderstorm Wind, Jackson
- When
- June 16, 4:30 PM CST
- Where
- Jackson County, 6 mi NW of Bridgeport
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 35.017, -85.800
a few trees down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 16, 1:45 PM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 245 PM CDT MON JUN 16 2003 SHRA/TSRA DEVELOPMENT HAS OCCURRED A LOT EARLIER THAN IT DID YESTERDAY. SOME AREAS OF JACKSON COUNTY NEAR SKYLINE MIGHT HAVE GOTTEN A QUICK INCH OF RAIN EARLIER. FOR NOW...THE BIG STORM ON KHTX 88D IS NEAR CORINTH IN NERN MS...SLOWLY MOVING THIS WAY. HEAVY RAIN IS TODAYS BIG THREAT...BUT AT LEAST THE SHRA/TSRA ARE MOVING TODAY. TODAY SEEMS A LOT LIKE YESTERDAY...GUESS THATS WHY THEY CALL IT A PATTERN. .SHORT TERM... AND THE PATTERN WILL CONTINUE...AND CONTINUE. MID-LEVEL LOW ENERGY REMAINS TO OUR WEST THROUGH AT LEAST THURSDAY...SO I REALLY DONT SEE A REASON TO DO A WHOLE LOT DIFFERENT THAN WE HAVE BEEN AND WILL BASICALLY TAKE A PERSISTENCE FORECAST OF HIGH CHANCE POPS AFTN/EVENING AND LOW POPS OVERNIGHT/MORNING. .EXTENDED... EXTENDED PERIOD IS WHERE THINGS GET INTERESTING. GFS PROGS KICK THE MID-LEVEL LOW OUT AND TO THE EAST A LITTLE BIT...FAIRLY CLOSE TO US BY FRIDAY EVENING AND SATURDAY. EXTENDED ETA PROG AT 84 HRS GIVES HINTS OF THE SAME SOLUTION. GIVEN THIS...I AM GOING TO BUMP UP POPS ON THURSDAY NIGHT AND FRIDAY SLIGHTLY. OTHERWISE...THE EXTENDED LOOKS PRETTY STATUS QUO AND WONT CHANGE MUCH FROM PREVIOUS FORECAST. .PRELIM DIGITS... MUSCLE SHOALS 70/85/70/85/70/84 453535 HUNTSVILLE 70/85/70/85/70/85 453535 FORT PAYNE 69/86/69/86/69/85 453535 CULLMAN 71/86/71/86/71/85 453535 .HUN...NONE. JE/23
ALZ001>010-016-170000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 100 PM CDT MON JUN 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA. .DAY ONE...(THROUGH TONIGHT)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. A VERY MOIST AND FAIRLY UNSTABLE AIRMASS WILL REMAIN ACROSS THE SOUTHEAST UNITED STATES THROUGH TONIGHT. A WEAK UPPER LEVEL LOW OVER NORTHEAST TEXAS WILL COMBINE WITH AFTERNOON HEATING TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS OVER NORTHERN ALABAMA THIS AFTERNOON AND EARLY THIS EVENING. THE OPTIMUM TIME FOR THE STRONGEST STORMS WILL BE BETWEEN 2 PM AND 5 PM. THE ACTIVITY WILL BE A LITTLE MORE CONCENTRATED IN AREAS EAST OF INTERSTATE 65. WITH LIGHT WINDS ALOFT...ANY STORMS THAT DO DEVELOP WILL BE SLOW MOVING...AND WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL. IN ADDITION TO THE HEAVY RAIN THREAT...THE OTHER HAZARDS WILL BE LIGHTNING...AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THERE WILL CONTINUE TO BE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGHOUT THE PERIOD...AS A SERIES OF UPPER LEVEL SYSTEMS OVER THE SOUTHERN PLAINS COMBINE WITH AMPLE MOISTURE AND INSTABILITY TO TRIGGER STORMS. THE MAIN THREAT WILL ONCE AGAIN BE HEAVY RAIN... GUSTY WINDS AND LIGHTNING. CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED THROUGH TONIGHT. JTB
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
a few trees down.
a tree and power lines down and blocking road in desoto state park.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363807, 5363808.